MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX122525
Medical Device Problem Codes Material Rupture (1546); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported from a personal interaction that during a coil embolization of a cerebral aneurysm in the superior cerebellar artery (sca), a galaxy g3 xsft 2.5mm x 2.5cm coil (glx122525/uknown lot) was selected for use as the 2nd coil.It was mentioned that ¿in the y connector, before placing the complaint coil sheath on the catheter entrance¿, the assistant physician ¿pulled out the complaint coil and when pulling the complaint coil back, the sheath was pulled out from the y connector with the complaint coil coming out from the sheath.¿ at this time, a force to pull out the complaint coil was applied, and the complaint coil became unraveled.¿after that, there was 7 or 8 cm between the coil tip advancing in the catheter and the marker¿, which was interpreted as the coil being stretched.It was stated that ¿at the time of cutting, the unreleased coil was mistakenly recognized as a marker and the complaint coil was cut¿.The cut complaint coil was then able to be removed by a snare device (unknown device details) and other coils (unknown device details) were used for completing the embolization.There was no patient injury reported.It was indicated that continuous flush was not done.No further information was provided at the time of complaint initiation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Procode: krd/hcg.The product lot number was not reported.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device was discarded; therefore, no further investigation can be performed.The lot number is not known; therefore, a device history record review cannot be completed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received on 24-nov-2022 further clarified that ¿the cut complaint coil¿ statement is referring to the complaint coil being detached.It was noted that the coil was detached at unintended timing by mistake.The physician detached the coil by referencing incorrect reference which was a part of the coil that was not unraveled, instead of the marker.The current status of the patient is unknown, but it was reported that there was no effect on the patient from this event.Section e1.Initial reporter phone: (b)(6).Complaint conclusion: it was reported from a personal interaction that during a coil embolization of a cerebral aneurysm in the superior cerebellar artery (sca), a galaxy g3 xsft 2.5mm x 2.5cm coil (glx122525/uknown lot) was selected for use as the 2nd coil.It was mentioned that ¿in the y connector, before placing the complaint coil sheath on the catheter entrance¿, the assistant physician ¿pulled out the complaint coil and when pulling the complaint coil back, the sheath was pulled out from the y connector with the complaint coil coming out from the sheath.¿ at this time, a force to pull out the complaint coil was applied, and the complaint coil became unraveled.¿after that, there was 7 or 8 cm between the coil tip advancing in the catheter and the marker¿, which was interpreted as the coil being stretched.It was stated that ¿at the time of cutting, the unreleased coil was mistakenly recognized as a marker and the complaint coil was cut¿.The cut complaint coil was then able to be removed by a snare device (unknown device details) and other coils (unknown device details) were used for completing the embolization.There was no patient injury reported.It was indicated that continuous flush was not done.No further information was provided at the time of complaint initiation.Additional received further clarified that ¿the cut complaint coil¿ statement is referring to the complaint coil being detached.It was noted that the coil was detached at unintended timing by mistake.The physician detached the coil by referencing incorrect reference which was a part of the coil that was not unraveled, instead of the marker.The current status of the patient is unknown, but it was reported that there was no effect on the patient from this event.The device was discarded; therefore, no further investigation can be performed.The lot number is not known; therefore, a device history record review cannot be completed.Coil introducer prescore rupture does not meet mdr reporting criteria with the following rationale: there is evidence of a product malfunction, as the device failed to meet its performance specification or otherwise performed as intended, however the potential that it could cause or contribute to a death or serious injury, or other significant adverse event, is remote.Unraveling/stretching of the coil is considered an mdr reportable malfunction as this failure could cause premature detachment, separation, protrusion or herniation into parent vessel, which could result in non-target site embolization, ischemia or infarct.Based on the limited information available for review at time of complaint initiation and since the alleged unraveling/stretching of the coil required use of a snare to retrieve the device from the patient and preclude patient harm, the event meets mdr reporting criteria with the classification of serious injury.The file will be re-reviewed if additional information is received at a later date.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 XSFT 2.5MM X 2.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key15787833
Report Number3008114965-2022-00747
Device Sequence Number5528557
Product Code KRD
UDI-Device Identifier10886704077602
UDI-Public10886704077602
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGLX122525
Device Catalogue NumberGLX122525
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer11/24/2022
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date12/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SNARE DEVICE (UNKNOWN DEVICE DETAILS).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown